MAUDE Adverse Event Report: TORNIER INC PERFORM SLAP HAMMER; EXTRACTOR

TORNIER INC PERFORM SLAP HAMMER; EXTRACTOR
Catalog Number MWM066
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during stem removal, the screw at the tip of the slap hammer broke.No further information was provided.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged event.The device inspection revealed the following.A detailed visual inspection of the returned device indicates extensive usage, evident from its dull surface appearance.The device is fractured at the threaded tip of the connector.The fracture surface displays shiny and granular characteristics, suggesting that bending occurred prior to the final break.The fracture pattern of the surface indicates a brittle nature of fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing, or design-related problems were found during the investigation.Based on the investigation, the root cause was attributed to a combination of user-related factors and normal wear associated with repeated mechanical loading and sterilization, leading to cumulative damage over time.If any further information is provided, the investigation report will be reassessed.

Brand Name
PERFORM SLAP HAMMER
Common Device Name
EXTRACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23829829
Report Number0001649390-2025-00951
Device Sequence Number13080873
Product Code HWB
UDI-Device Identifier00846832082896
UDI-Public00846832082896
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM066
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexFemale
Patient Weight48 KG